Numerical simulation of non-Gaussian random fields with prescribed correlation structure

Citation
R. Vio et al., Numerical simulation of non-Gaussian random fields with prescribed correlation structure, PUB AST S P, 113(786), 2001, pp. 1009-1020
Citations number
30
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Space Sciences
Journal title
PUBLICATIONS OF THE ASTRONOMICAL SOCIETY OF THE PACIFIC
ISSN journal
0004-6280 → ACNP
Volume
113
Issue
786
Year of publication
2001
Pages
1009 - 1020
Database
ISI
SICI code
0004-6280(200108)113:786<1009:NSONRF>2.0.ZU;2-2
Abstract
In this paper we will consider the problem of the numerical simulation of n on-Gaussian, scalar random fields with a prescribed correlation structure e ither provided by a theoretical model or computed on a set of observational data. Although the numerical generation of a generic, non-Gaussian random field is a trivial operation, the task becomes difficult when the field is constrained with a prescribed correlation structure. In this regard, three numerical methods, useful for astronomical applications, are presented. The limits and capabilities of each method are discussed, and the pseudocodes describing the numerical implementation are provided for two of them.